Texas, 2022Wildfire in Texas, April 10, 2022
April 10, 2022 · NWS CRP · 1 event in 1 county or zone
The Kid Rock wildfire burned 400 acres near Skidmore during the afternoon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Kid Rock wildfire burned 400 acres near Skidmore during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 10, 2:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 10, 2:50 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
350 PM CDT Sun Apr 10 2022
.SHORT TERM (Tonight through Monday Night)...
Strong winds will persist this afternoon, especially through the
coastal bend. Winds are currently gusting over 50 mph at CRP
airport, which has seen the strongest winds today. Other sites
in the coastal bend have been gusting at times over 40 mph. Winds
will eventually subside this evening, but not drop off...as with
last night. Currently wind advisory goes through 7pm, but it's
possible this will need to be extended an hour or so.
Very dry air aloft remains in place over the region, despite some
low level moisture moving in from over the Gulf waters. With this
dry air, despite a shortwave with a fair amount of associated
upper level energy, think any convection in the Rio Grande Plains
is unlikely. Models do show a couple of cells, but moisture
profiles make it difficult to buy into. A few showers are noted in
Central Texas which is where the better potential is. Will keep
PoPs below mentionable levels, but can't rule out an isolated
shower or storm in the Rio Grande Plains this evening.
The strong LLJ will hang along the coast tonight, but should
subside tomorrow. Warm air above the surface also looks a bit
strong tomorrow and we may not completely mix out. Thus, after
some gusty conditions in the morning, think we'll see a
significant improvement on wind speeds with gusts in a more normal
20-25kt range east. Have elected to not issue a fire weather watch
for tomorrow with continued increasing moisture and lighter
winds. Elevated conditions are still possible though and an RFD
may be issued tomorrow morning.
Overnight low temperatures will be in the 70s for most areas
both tonight and tomorrow night. High temperatures west tomorrow
warm to the upper 90s, with 80s east.
&&
.LONG TERM (Tuesday through Sunday)...
Breezy conditions are expected to continue Tuesday night as an area
of low pressure continues moving through the Central Plains. A weak
shortwave will traverse across South Texas Tuesday which could yield
isolated to scattered showers and thunderstorms. Currently, models
are in disagreement with moisture availability and expected
convection. The GFS is trending wetter with PWATs just over 1.5"
while the ECMWF is much drier with PWATs just under an inch. The NAM
is showing PWATs near 1.2" with light showers possible. Due to
the wide spread between model guidance, went with a blend of models
maintaining a chance of showers and storms across the Victoria
Crossroads with a slight chance across the rest of the area except
for the Rio Grande Plains. Any thunderstorm that develops Tuesday
will have the potential to become strong to severe as SPC continues
to highlight the Victoria Crossroads for a Marginal Risk of severe
thunderstorms. Forecast soundings continue showing the potential for
an unstable atmosphere with MLCAPE values ranging between 2000-3000
J/kg, however, a decent cap will also be present which aids in the
uncertainty of convection.
With the upper level trough traversing across the Central Plains on
Wednesday, a dryline is expected swing across the Brush Country and
into the Coastal Bend. With the significantly drier air behind the
dryline, relative humidity values are expected to drop into the
lower teens across the Brush Country and Rio Grande Plains and into
the lower 20s to lower 40 percent range across the Coastal Plains
and Coastal Bend. With breezy conditions and gusty winds behind the
dryline, critical fire weather conditions will be possible. With dry
conditions persisting through the end of the week, elevated to
critical fire weather conditions will remain possible.
A cold front is slated to move across the area Wednesday night which
will help bring temperatures down a touch to more seasonal levels.
As another shortwave moves across the area Friday, rain chances will
slightly increase once again. Warm to hot temperatures can be
expected Tuesday and Wednesday with areas across the Rio Grande
Plains increasing to near 103 degrees before cooling down about 10
degrees or Thursday behind the cold front. By the weekend, a mid to
upper level ridge will build into South Texas with temperatures
increasing into the lower to upper 90s across the region. Lows are
expected to remain mild throughout the long term except for Wednesday
and Thursday nights where temperatures will drop into the lower to
mid 60s.
&&
.MARINE...
Strong winds and rough seas continue. A small craft advisory is
in effect through Monday and will likely need to be extended
beyond this. While winds may subside slightly during the
daytime hours, generally strong winds and rough seas will
continue through mid-week. Winds will subside to more moderate
levels Wednesday night before increasing back to moderate to
stronger levels Thursday afternoon which could prompt another
Small Craft Advisory. Isolated to scattered showers and
thunderstorms will be possible Tuesday morning through Tuesday
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 71 87 71 87 71 / 10 0 10 20 10
Victoria 70 85 70 84 70 / 10 10 20 30 20
Laredo 69 97 72 102 71 / 10 0 10 10 0
Alice 70 95 70 95 69 / 10 0 10 20 10
Rockport 71 80 71 83 71 / 10 0 20 30 10
Cotulla 68 97 71 102 70 / 10 0 10 10 10
Kingsville 71 93 71 92 70 / 10 0 10 20 10
Navy Corpus 70 79 71 83 71 / 10 0 20 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 7 PM CDT this evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
Red Flag Warning until 7 PM CDT this evening For the following
zones: Bee...Duval...Jim Wells...La Salle...Live Oak...
McMullen...Webb.
GM...Small Craft Advisory until 7 PM CDT Monday For the following
zones: Baffin Bay and Upper Laguna Madre...Coastal waters
from Baffin Bay to Port Aransas out 20 NM...Coastal waters
from Port Aransas to Matagorda Ship Channel out 20 NM...
Copano, Aransas, and Redfish Bays...Corpus Christi and
Nueces Bays...San Antonio, Mesquite, and Espiritu Santo
Bays...Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
PH/83...SHORT TERM
JCP/84...LONG TERMHazardous weather outlook, Apr 10, 3:52 AM CST, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
452 AM CDT Sun Apr 10 2022
TXZ229>234-239>247-342>347-442-443-447-111000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
452 AM CDT Sun Apr 10 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Winds are expected to gust to near 40 mph today. A Wind Advisory is
in effect this afternoon and evening.
A Red Flag Warning is in effect today.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Elevated to critical fire weather conditions are possible Tuesday
over the Brush Country and expected over the region Wednesday.
Isolated to scattered thunderstorms are possible Tuesday. Some of
the thunderstorms could become strong to severe over the northern
Coastal Bend to the Victoria Crossroads Tuesday afternoon and
evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ231-232-236-237-250-255-270-275-111000-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
452 AM CDT Sun Apr 10 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
A Small Craft Advisory is in effect through the weekend.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Small Craft Advisory conditions are expected to continue through
Wednesday.
Isolated thunderstorms are possible Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Local storm report, Apr 10, 1:47 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
247 PM CDT SUN APR 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM WILDFIRE 10 W KINGSVILLE 27.50N 98.02W
04/03/2022 KLEBERG TX PARK/FOREST SRVC
BORREGA FIRE BURNED 51,566 ACRES IN WESTERN
KLEBERG COUNTY.
&&
TCWildfire, Bee
- When
- April 10, 4:00 PM CST to 8:00 PM CST
- Where
- Bee forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
The Kid Rock wildfire burned 400 acres near Skidmore in southern Bee County.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Idaho, April 10 to 13, 20221 death · $200,000 · 13 events
- Hail and Damaging Wind in Texas, April 10 to 11, 20221 death · $50,000 · 1 in hail · 7 events
- Rip Current in Florida, April 10, 20221 death · 1 event
- Tornado and Hail in Oklahoma, April 10 to 11, 2022$205,000 · 1.75 in hail · 14 events
- Flash Flooding and Flood in Missouri, April 10 to 11, 2022$11,000 · 1.25 in hail · 30 events
- Wildfire and High Wind in Colorado, April 10, 20223 injured · 74 kt wind · 7 events
- Hail and Damaging Winds in Kansas, April 10 to 12, 20221.75 in hail · 17 events
- Strong Wind in Missouri, April 10, 2022$11,000 · 11 events
- Heavy Snow and High Wind in Utah, April 10 to 13, 202265 kt wind · 11 events
- Winter Storm and Winter Weather in Oregon, April 10 to 11, 20229 events
- Winter Weather in California, April 10 to 12, 20229 events
- High Wind and Strong Wind in California, April 10 to 12, 2022$5,000 · 67 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1023318.